MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.Evaluation determined that their was unidentified object stuck under the elevator raiser assembly of the device.It was determined to be a dried debris and was removed.In addition, the rubber part of the device was replaced and the angulation level of the scope was adjusted.Fog testing was performed and the device passed the testing.As stated on the ifu and as a preventive measure, the user manual states : never use the endoscope on a patient if any irregularity is observed.Damage or irregularity in the instrument may compromise patient or user safety and may result in more severe equipment damage.
 
Event or Problem Description
It was reported that during a set up pre procedure, upon inspection, it was found that there was a foreign material stuck at the lifter level body of the device.There was no patient involvement on this event.To date there was no patient infection or harm reported due to the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the review of the device history records (dhr).The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause could not be determined however, the most probable cause of the issue was due to device maintenance issue and or device handling issue.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9941132
Report Number8010047-2020-02067
Device Sequence Number10932369
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1